Jump to content
Important Survey - Please Participate ×

Back on the taper treadmill


[ga...]

Recommended Posts

I am currently taking 2 mg Ativan and 10 mg Ambien daily as of 29 August 2016, approx 1 month.  Prior to that, I was on 5 mg valium for about 3 months.  What would be a good taper plan to get off of the Ativan and Ambien?  I am still having extreme anxiety despite the medication.  However, my mind feels drugged and not at all normal.  I successfully tapered off of 2 mg clonazepam in May 2014 using a very fast taper of .5 mg per week.  I am much weaker, emotionally, now than then and so am concerned about the withdrawal.  Thanks in advance for your help.
Link to comment
Share on other sites

How long have you been on these drugs? (all of them) I suggest you taper off the Ambien first, as it is almost impossible to taper that drug. You can probably do that quite quickly, the Ativan will take a little longer if you've been on benzos for a while., You might look up posts by GABAreceptors, as he was on the same combination.
Link to comment
Share on other sites

What is a good taper schedule for 2 mg Ativan having been on it for 1 month?

 

The complication here is that you've had a clonazepam withdrawal in the past two years.  I think if it were me I'd go with a slower taper since it's likely your nervous system is still somewhat sensitive from the first withdrawal.

 

Usually a month's use would merit a rapid taper in order to not deepen the dependency, but for a second withdrawal I'd choose the 5-10% every two weeks recommendation for longer term users.

Link to comment
Share on other sites

Yes, definitely if you've been dependent before, makes it more complicated, so agree with Challis. Plus you were on Valium for 3 months prior, so you have at least 4 months of continuous usage of a benzo. It would be super helpful to have your entire history to look at.

 

If you are concerned about severe insomnia, you could look at trying something like mirtazapine that doesn't affect the GABA system, after you get off the Ambien.

Link to comment
Share on other sites

Unfortunately, mirtazipine (Remeron) cause restless leg syndrome in my, so that's out.  My doctor today suggested cutting my 2 mg divided dose of ativan by .5 every two weeks.  That sounds way fast to me.  Why do doctors say these things...do they not know any better?  Sheesh.
Link to comment
Share on other sites

×
×
  • Create New...